Remarks on multiple nontrivial solutions for quasi-linear resonant problems. (English) Zbl 1050.35025

Summary: In this paper Morse theory and local linking are used to study the existence of multiple nontrivial solutions for a class of Dirichlet boundary value problems with double resonance at infinity and at 0, viz. \[ -\Delta_p(u)=f(x,u) \text{ in } \Omega, \qquad u=0 \text{ on } \partial\Omega, \] where \(\Omega\subset\mathbb R^N\) is a bounded smooth domain, \(\Delta_p(u)=\text{div}(|\nabla u|^{p-2}\nabla u)\) is the \(p\)-Laplacian with \(1<p<N\) and \(f(x,u)=O(u^{p-1})\) as \(u\to 0\) and \(u\to\infty\).


35J65 Nonlinear boundary value problems for linear elliptic equations
35J60 Nonlinear elliptic equations
58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
Full Text: DOI


[1] El Amrouss, A. R.; Moussaoui, M., Minimax principle for critical point theory in applications to quasilinear boundary value problems, Elec. J. Diff. Equa., 18, 1-9 (2000) · Zbl 0965.35060
[2] Anane, A.; Gossez, J. P., Strongly nonlinear elliptic problems near resonance: A variational approach, Comm. Par. Diff. Equa., 15, 1141-1159 (1990) · Zbl 0715.35029
[3] Arcoya, D.; Orsina, L., Landesman-Lazer conditions and quasilinear elliptic equations, Nonl. Anal. TMA, 28, 1623-1632 (1997) · Zbl 0871.35037
[4] Bartolo, P.; Benci, V.; Fortunato, D., Abstract critical point theorems and applications to nonlinear problems with “strong” resonance at infinity, Nonl. Anal. TMA, 7, 981-1012 (1983) · Zbl 0522.58012
[5] Bartsch, T.; Li, S. J., Critical point theory for asymptotically quadratic functionals and applications to problems with resonance, Nonl. Anal. TMA., 28, 419-441 (1997) · Zbl 0872.58018
[6] Chang, K. C., A variant mountain pass lemma, Sci. Sinica, Series A, 26, 1241-1255 (1983) · Zbl 0544.35044
[7] Chang, K. C., Morse theory on Banach spaces with applications, Chinese Ann. Math., B6, 381-399 (1983)
[8] Chang, K. C., Infinite Dimensional Morse Theory and Multiple Solution Problems (1993), Birkhäuser: Birkhäuser Boston
[9] Chang, K. C., Solutions of asymptotically linear operator via Morse theory, Comm. Pure Appl. Math., 34, 693-712 (1981) · Zbl 0444.58008
[10] Chang, K. C.; Li, S. J.; Liu, J. Q., Remarks on multiple solutions for asymptotically linear elliptic boundary value problems, Topo. Meth. Nonl. Anal., 3, 179-187 (1994) · Zbl 0812.35031
[11] Costa, D. G.; Magalhaes, C. A., Existence results for perturbations of the \(p\)-Laplacian, Nonl. Anal. TMA, 24, 409-418 (1995) · Zbl 0818.35029
[12] Landesman, E.; Robinson, S.; Rumbos, A., Multiple solutions of semilinear elliptic problems at resonance, Nonl. Anal. TMA, 24, 1049-1059 (1995) · Zbl 0832.35048
[13] Li, S. J.; Liu, J. Q., Existence theorems of multiple critical points and applications, Kexue Tongbao, 17, 1025-1027 (1984)
[14] Li, S. J.; Liu, J. Q., Nontrivial critical point for asymptotically quadratic functions, J. Math. Anal. Appl., 165, 333-345 (1992) · Zbl 0767.35025
[15] Li, S. J.; Willem, M., Multiple solutions for asymptotically linear boundary value problems in which the nonlinearity crosses at least one eigenvalue, Nonl. Diff. Equ. Appl., 4, 479-490 (1998) · Zbl 0933.35066
[16] Li, S. J.; Willem, M., Applications of local linking to critical point theory, J. Math. Anal. Appl., 189, 6-32 (1995) · Zbl 0820.58012
[17] Li, G. B.; Zhou, H. S., Asymptotically linear Dirichlet problems for the \(p\)-Laplacian, Nonl. Anal. TMA., 43, 1043-1055 (2001) · Zbl 0983.35046
[18] Lindqvist, P., On the equation div(|∇\(u|^{p−2}\)∇\(u)\)+λ|\(u|^{p−2}u=0\), Proc. Amer. Math. Soc., 109, 609-623 (1990) · Zbl 0714.35029
[19] Liu, J. Q., A Morse index for a saddle point, Syst. Sc. Math. Sc., 2, 32-39 (1989) · Zbl 0732.58011
[20] Mawhin, J.; Willem, M., Critical Point Theory and Hamiltonian Systems (1989), Springer: Springer Berlin · Zbl 0676.58017
[21] Rabinowitz, P., Minimax Methods in Critical Point Theory With Application to Differential Equations (1986), AMS: AMS Providence
[22] Robinson, S., Multiple solutions for semilinear elliptic boundary value problems at resonance, Elec. J. Diff. Equa., 1, 1-14 (1995)
[23] de Thélin, F., Résultats d’existence et de non-existence pour la solution positive et bornée d’unc e.d.p. elliptique non-linéaire, Ann. Fac. Sci. Toulouse, 8, 375-389 (1986-1987) · Zbl 0655.35017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.